# SDR 97ZZZX1194

- Difficulty date: March 4, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N20NB
- Make and model: Socata TB21
- Aircraft serial: 557
- Engine: Lyc TIO540AB1A
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Line
- Condition: Failed
- Location: Turbo Oil
- Part time: 1,738 hours
- Stage of operation: NR
- Nature of condition: K
- Precautionary procedure: A

## Discrepancy

INFLIGHT FAILURE OF THE TURBOCHARGER OIL RETURN LINE BETWEEN THE TURBOCHARGER HOUSING AND A SMALL RESERVOIR CAN LOCATED UNDER THE ENGINE.  THE AIRCRAFT LOST 9 QUARTS OF OIL INFLIGHT AND WAS LANDED WITHOUT INCIDENT.  THE OIL RETURN LINE WAS FOUND WITH A CRACK RUNNING AROUND 300 DEGREES OF THE TUBE'S CIRCUMFERENCE WHERE IT MADE A SWEEPING 90 DEGREE BEND BELOW THE MOUNTING FLANGE.  MATERIAL FATIGUE FAILURE IN THE 90 DEGREE RADIUS BEND OF THE OIL RETURN LINE TUBE BETWEEN THE 2 BOLT MOUNTING FLANGE TO THE TURBOCHARGER HOUSING AND OIL RESERVOIR CAN.  VISUAL INSPECTION INDICATES THAT THE OUTER RADIUS WALL THICKNESS WAS MUCH THINNER THAN THE INNER RADIUS WALL THICKNESS WHERE THE CRACK OCCURRED.
